DOH-7: Vax not directly linked to deaths of 3 frontliners
CEBU CITY, Philippines – The deaths of three frontliners in Central Visayas who received COVID-19 vaccines are not directly connected to the inoculation, the Department of Health in the region (DOH-7) ruled.
Dr. Mary Jean Loreche, spokesperson and chief pathologist of DOH-7, said in a virtual briefer on Tuesday, May 18 that there is no direct link between the deaths of three healthcare workers in the region and the COVID-19 vaccines administered to them.
“Wala kitay causality nga nahitungod sa bakuna (We don’t have a causality due to vaccination). Walay (There is no) direct link to the vaccines to the deaths of these three individuals,” said Loreche.
Loreche is referring to reports they received that three healthcare workers in Central Visayas experienced serious adverse events after receiving their respective doses of COVID-19 vaccines.
Unfortunately, all three succumbed due to other causes.
One is a hospital worker residing in Talisay City who, Loreche said, received Sinovac and was found out to be asthmatic. The cause of death was ruled as respiratory distress.
“This first case in Talisay City, we also learned that he was asthmatic but he was left untreated. No consultation, no treatment, and no follow-up were made,” she explained.
The second case is from Cebu City who died due to sudden cardiac arrest after receiving his dose of AstraZeneca’s COVID-19 vaccine.
“We cannot link this to the vaccination primarily because – even if this happened two to three days post-vaccination – if you’re going to see it for yourself, there’s no clear linkage to the vaccine as a cause of death,” Loreche said.
The third case of a serious adverse event after vaccination that resulted in death was recorded in Bohol – a frontliner who died due to a heart attack.
He completed his doses of Sinovac COVID-19 vaccines prior to his death, said Loreche.
“Pero kani sya, ni complain of chest pains, erratic blood pressure (BP). Pero wa ni siya nagpa check-up ug hospital. Iyaha ra ning gicarry with him, and nagpabakuna and then nag-inom after sa iyahang second dose. And then naglain iyahang paminaw, ni-shoot up iyahang BP,” said Loreche.
“There are only two ways of linking deaths post-vaccination. One is to conduct an autopsy, and the other is to study circumstantial evidence based on history and what transpired before, during, and after vaccination, and upon death,” she added.
The DOH-7 official also said all reports of adverse events after vaccination underwent a thorough review by a body of specialists and professionals from the government. /rcg
Subscribe to our regional newsletter
Disclaimer: The comments uploaded on this site do not necessarily represent or reflect the views of management and owner of Cebudailynews. We reserve the right to exclude comments that we deem to be inconsistent with our editorial standards.